Nov 29, 2010
I have been off meds for quite some time. I have some anxiety with starting new meds due to the initial side effects. I am now seeing a new doctor who prescribed three medications- Kaletra solution (2x day), Zidovudine solution (2x), and Viread (1x day). Is this a common combination of meds?
Response from Dr. McGowan
Sorry to hear about your initial poor experience with meds.
No this is not a common combination. By your choice of liquids, do you have problems with swallowing tablets?
Depending on the amount of drug resistance that your virus carries it may be possible to construct combinations with liquids or dissolvable meds. Kaletra liquid may cause stomach and gastro-intestinal side effects but the volume is little...some peole mix it with strong tasting food or liquids (like juice or peanut butter, etc). Other liquid meds that could be used in combination are Epivir or Ziagen. Intelence (an NNRTI) is easily dissolvable in water and is colorless and has no flavor. Some peole find that easy. Work with your doctor to find the combo that will be effective, safest and most tolerable for you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Does It Take For The Hiv Virus To Show Up In Blood?
- Can You Get Hiv From Fingering A Female?
- What Are Some High Risk Behaviors For Contracting Hiv?
- How Long Does It Take For Hepatitis B To Show Up?
- Odds Of Male Contracting Hiv From Female
- Is Inactive Carrier Of Hepatitis B Contagious?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.